MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is still in progress.Follow up report will be submitted if we found any further additional information.
 
Event or Problem Description
It was reported that during high risk percutaneous coronary insertion, physician failure to advance pump due to patient tortuous anatomy, the pump became stuck in the introducer.When removing the pump physician noticed kink in introducer and damage to distal tip.Additional force was used to remove pump; however, pump began to separate.Therefore, introducer and pump were removed together, resulting in 300cc of estimated blood loss.As treatment, 1 unit of blood products was provided to patient.As per additional information, when physician pulled the sheath and pump out as unit, the inlet was stuck in the sheath and the cannula was tearing apart.Initially 13cm introducer was placed in right axillary artery via cut down.Cp was then inserted, but became lodged in sheath; kink was visible.Trying to pull out cp, it began to pull apart.While tugging, everything pulled out of artery, but enough wire remained to keep access.The second introducer (25cm) was placed.It kinked at same spot.However, physician was able to complete the procedure successfully with second introducer (25cm).No additional information is available no other adverse event reported.
 
Additional Manufacturer Narrative
One half of a 14f 13 cm long abiomed introducer sheath was returned from the customer without the dilator, and without the 25 cm long sheath and dilator.There were no other accessories.Blood was found on the sheath.A kink was observed in the sheath tube approximately 2.5cm from the distal tip.There was also damage found around the circumference of the distal tip edge.The introducer sheath was already peeled apart upon receipt of the product.Only the non-sideport half of the sheath was returned for evaluation.According to the complaint description, the device was used in a tortuous path which could account for the damage done to the sheath.The tip damage could also have been due to interaction with the impella cp as excessive force was used in attempt to remove device from peel-away sheath.No manufacturing defects were found.The device history record was reviewed to confirm that the device passed all applicable in-process and final inspections.As per procedure adelante s2s introducer sheath in-process and final inspection: 12.2 visual inspection: with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Per instructions for use (ifu): never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key8416422
Report Number1035166-2019-00023
Device Sequence Number1516248
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-15257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer07/05/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;